MAUDE Adverse Event Report: ABBOTT VASCULAR INC. COPILOT; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS

ABBOTT VASCULAR INC. COPILOT; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Model Number 1003331
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
User facility medwatch report received that states "patient was brought for an elective laa [left atrial appendage] occlusion device.Transseptal puncture performed.Transseptal sheath exchanged for device sheath.Device sheath uses a device called a copilot bleedback control valve.The copilot bleedback control valve was found to be defective.When blood was drawn back, the bleedback valve introduced air to the device sheath, which ultimately delivered air to the left atrium, which brought air to the coronary arteries.Troubleshooting maneuvers were performed, and st elevation resolved, with the patient eventually being sent to the icu [intensive care unit].Used a manual tuohy." subsequent to the medwatch report, it was reported that one device was in the copilot bbcv when the leak was noted.Oxygen was administered to the patient to resolve the ekg changes.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.A review of the complaint history of the reported lot revealed no similar complaints from this lot.However, the reported leak / splash issue appears to be related to a potential quality issue.The investigation determined the reported leak / splash appear to be a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.
 
Event or Problem Description
Subsequent to the medwatch report, it was reported that one device was in the copilot bbcv when the leak was noted.Oxygen was administered to the patient to resolve the ekg changes.No additional information was provided.

Brand Name
COPILOT
Common Device Name
ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22234199
Report Number2024168-2025-06219
Device Sequence Number18416670
Product Code DTL
UDI-Device Identifier08717648013997
UDI-Public(01)08717648013997(17)260731(10)60585371
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K991102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1003331
Device Catalogue Number1003331
Device Lot Number60585371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age78 YR
Patient SexUnknown